Cancer Home > BiCNU Overdose
A healthcare provider will administer your dose of BiCNU (carmustine), so an overdose is unlikely to occur. However, if your dosage is miscalculated or if other errors occur, it could be possible to receive too much of this drug. If this occurs, you may experience symptoms like vomiting, lung damage, or bleeding. Treatment may include stopping the infusion and administering certain medications.
Can You Receive Too Much BiCNU?BiCNU® (carmustine) is a prescription chemotherapy medication. It may be used alone or in combination with other medicines. Because BiCNU is normally given by a healthcare provider in a healthcare setting, an intentional overdose with this medication is unlikely to occur.
Effects of an OverdoseIt is not exactly known what to expect from an overdose with BiCNU. Many of the side effects of the medication are dose-related, which means they are more likely to occur at higher doses.
- Nausea and vomiting
- Flushing (sudden redness or warmth of the face, neck, or chest area)
- Eye redness
- Pain, redness, swelling, burning, or stinging at the injection site
- Lung damage
- Low blood cell counts, which could cause: